weight gain prevention and Divalproex

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lively
New Member


Date Joined Nov 2007
Total Posts : 4
   Posted 11/12/2007 10:24 PM (GMT -7)   
Hi, sorry my last post was so long and sort of confusing, I actually sent that to two of my professors..oh well,
My question is this, on Wed. I'm going to see my Psychiatrist and I want to know what medications they might give me and if I have to take an antidepressant. I am not to big on meds. I am on Divalproex as of last week, because of my migraines and I see that its for manias,,but I read the more you take more weight gain you have also. Geez,,that will depress me!!!
I already am hungrier and am going to try to really control my eating urges and exercise more. Any luck out there with weight gain prevention on these meds. for bi polar??? PS. I wont know until Wed. what else they will put me on,,,so any suggestions as to which meds. doesn't cause weight gain ..please let me know so I can ask my Dr. Thanks!

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 11/12/2007 10:36 PM (GMT -7)   

Lively,

I have never been on Divalproex, but I do know about side effects.  Weight gain is one of the major one, but it is proven as one of the most effective meds for BP.  I wish there was something I can say to you to change the circumstance, but I can't.  I would definetly say that diet and excersise should help, but I do not know how far they will go.  I would talk to your Dr. about what you can do to minimize the weight gain.  I am on Lithium, and it makes impossible to lose any weight, but not too hard to gain.  Also, everyone is different, what makes one person gain weight does nothing for another.  You should talk also talk to your Dr. about other option if you are nervous about it.  Best Wishes!!!  :-)


Olivia
Co-Moderator, Bipolar
 
Support HealingWell:  http://www.healingwell.com/donate
"Good judgement comes from experience and alot of that comes from bad judgement."


Lively
New Member


Date Joined Nov 2007
Total Posts : 4
   Posted 11/12/2007 10:41 PM (GMT -7)   
Thanks Olivia! Well, I can not be on Lithium because it is toxic to my nervous system because of my CMT (Charcot Marie Tooth). I will talk to my pysc. on Wed. that this is a concern for me and see what they say.
Plus,,so far, being on Divalproex so far, has not allowed me to have headaches for a week and that makes me so happy, because my headaches were so disabling for a few days at a time.

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 11/16/2007 8:36 AM (GMT -7)   
Lively,

Please keep us updated on how things are going with your meds, or other things.
Olivia
Co-Moderator, Bipolar
 
Support HealingWell:  http://www.healingwell.com/donate
"Good judgement comes from experience and alot of that comes from bad judgement."


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 11/16/2007 8:22 PM (GMT -7)   
Hi Lively,

I just wanted to welcome you to the board too, and say that I hope we can offer you the support you're looking for.

serafena
Serafena
Co-Moderator, Bipolar Forum

It is a melancholy of mine own, compounded of many simples, extracted from many objects, and indeed the sundry contemplation of my travels, in which my often rumination wraps me in a most humorous sadness. -- William Shakespeare

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:38 AM (GMT -7)
There are a total of 2,732,454 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
218 Guest(s), 4 Registered Member(s) are currently online.  Details
Psilociraptor, 73monte, NiceCupOfTea, maria2016


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer